What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 26, 2:32 PM EST, 37 minutes earlier.
Area forecast discussion, May 26, 2:32 PM EST, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
332 PM EDT Sun May 26 2019
.SYNOPSIS...
Showers and thunderstorms will affect the region this evening as
a front drops south into the area. The front will lift back
north on Memorial Day keeping scattered storms in the forecast.
Warm and humid conditions and unsettled weather will be the
rule into next week with a chance of thunderstorms each day.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Mid level shortwave evident on water vapor imagery tracking
across Southern IL moving into Southern IN. Thunderstorms are
increasing in coverage in the moderately unstable airmass over
the Ohio Valley ahead this shortwave.
Bulk shear of 45 to 50 kts is resulting in organized storms
and rotating updrafts. Rotating supercell over Hocking county
has produced 3 inch diameter hail. Threat for severe weather
will continue into this evening. Damaging winds and large hail
are the primary threats with generally weak low level
hodographs.
With the passage of this shortwave - thunderstorms will
diminish early this evening with the front slipping south of the
Ohio River and stalling out overnight.
Low clouds and some fog will likely develop overnight in the
moist environment along and north of the boundary. Overnight low
temperatures to range from near 60 north to the mid 60s south.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Another mid level shortwave to track through the Ohio Valley
with the front lifting back north as a warm front Monday
afternoon. Moderate instability develops late in the day across
the west as the warm front begins to pivot north. Severe storms
will again be possible in this region. Mondays highs to range
from the upper 70s north to mid 80s south.
Mid level ridge builds into the region Monday night with the
front pushing north of the region into the Great Lakes. Storm
chances will diminish across the south but will keep a slight
chance across the far north. Expect mild lows Monday night in
the mid and upper 60s. &&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
An active weather pattern will continue through the coming week.
The Ohio Valley will remain on the northern periphery of a mid-level
ridge through Thursday, with occasional chances for storms expected
as disturbances move eastward through the flow. As this occurs, a
surface frontal boundary is expected to remain somewhere in the
area, though generally favored to be just north of the ILN CWA,
keeping the region within an area of warm and moist conditions. As
it appears right now, this boundary should almost certainly be north
of the area on Tuesday, leading to the CWA being largely warm
sectored and capped, and unlikely to be a source of convective
development. Nonetheless, there are some indications that convection
developing closer to the front may propagate southward into the
forecast area during the afternoon/evening, warranting some 20-30
PoPs north of Interstate 70. Tuesday should also be the warmest day
of the extended period, with highs in the mid 80s to lower 90s. As
the front oscillates slightly southward on Wednesday, and a
shortwave approaches from the west, temperatures should moderate
slightly -- but chances for storms will also increase.
A more pronounced shortwave is expected to move into the area on
Thursday, along with a further southward progression of the surface
boundary. This will lead to what appears to be the greatest chance
for precipitation during peak diurnal timing. Beyond Thursday, there
are timing differences in the models regarding the progression of a
secondary trough moving across the Great Lakes -- the 00Z ECMWF, for
example, is a little more amplified and slower with its eastward
motion. Thus, there is much less certainty with the precipitation
forecast for Friday and beyond. This is especially true heading into
the weekend, when flow will set up in more of a pseudo-zonal
orientation, with quicker shortwaves that are very hard to time out.
Temperatures from Thursday through the weekend should be slightly
cooler than earlier in the week, but generally still near to
slightly above normal.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Thunderstorms will increase in coverage in the moderately
unstable airmass over the Ohio Valley ahead of a shortwave
located over Southern Illinois. Bulk shear will support
organized storms with damaging winds and large hail possible
this aftn into early evening. Have a tempo group in TAFs for
time when the best threat for storms is forecast. Have MVFR
ceilings and IFR vsbys in the storms but brief IFR ceilings
are possible.
With the passage of this s/w - thunderstorms will diminish
early this evening with the front slipping south of the Ohio
River and stalling out overnight. Fog and low clouds are
expected to develop north of the front. The best chance for IFR
conditions will occur across the southern TAF sites.
Vsbys will improve and expect ceilings to lift to VFR by late
morning. The front to lift back north as a warm front Monday
with additional thunderstorms expected.
OUTLOOK...Thunderstorms possible Monday afternoon into Monday
night, then again Wednesday and Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...AR/Sites
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, May 26, 8:55 AM EST, 6 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
955 AM EDT Sun May 26 2019
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-271400-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
955 AM EDT Sun May 26 2019
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Today and Tonight.
Showers and thunderstorms will affect the region today. Damaging
winds and large hail will be a possibility with these storms. Heavy
rainfall will be a concern, resulting in potential flooding issues.
The main timeframe for severe weather will be between 2 PM to 9 PM.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
An isolated strong to severe thunderstorm will be possible Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be required.
In the hours before
Special weather statement, May 26, 2:33 PM EST, 36 minutes before
Special Weather Statement
National Weather Service Wilmington OH
333 PM EDT Sun May 26 2019
INZ073-074-262000-
Ripley IN-Dearborn IN-
333 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL RIPLEY AND WESTERN
DEARBORN COUNTIES UNTIL 400 PM EDT...
At 333 PM EDT, radar indicated a strong thunderstorm near Versailles,
moving east at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
Versailles, Milan, Osgood, Dillsboro, Moores Hill, Sunman, Holton,
Cold Springs, Benham, New Marion, Farmers Retreat, Versailles Lake,
Otter Village and Olean.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3924 8506 3900 8499 3898 8500 3896 8540
3910 8544 3913 8544
TIME...MOT...LOC 1933Z 258DEG 18KT 3907 8534
ConiglioSpecial weather statement, May 26, 2:37 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
337 PM EDT Sun May 26 2019
OHZ071-072-078>080-262030-
Clermont OH-Highland OH-Brown OH-Warren OH-Clinton OH-
337 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLERMONT...
NORTHWESTERN BROWN...SOUTHEASTERN WARREN...SOUTHERN CLINTON AND
WESTERN HIGHLAND COUNTIES UNTIL 430 PM EDT...
At 337 PM EDT, radar indicated a strong thunderstorm near
Blanchester, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Penny size hail...
Locations impacted include...
Hillsboro, Blanchester, Lynchburg, New Vienna, Morrow, Russell,
Woodville, New Market, Goshen, Martinsville, Newtonsville,
Fayetteville, Midland, Butlerville, Pleasant Plain, St. Martin,
Chasetown and Morrisville.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3919 8417 3936 8414 3940 8369 3924 8357
3910 8368
TIME...MOT...LOC 1937Z 266DEG 29KT 3926 8405
HatzosSpecial weather statement, May 26, 2:52 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Wilmington OH
352 PM EDT Sun May 26 2019
KYZ096>099-262015-
Pendleton KY-Robertson KY-Mason KY-Bracken KY-
352 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT MASON...ROBERTSON...SOUTHERN
BRACKEN AND SOUTHEASTERN PENDLETON COUNTIES UNTIL 415 PM EDT...
At 352 PM EDT, radar indicated a strong thunderstorm 8 miles
southwest of Brooksville, moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Maysville, Washington, Ripley, Brooksville, Mount Olivet, Germantown,
Sardis, Browning Corner, Murphysville, Stonewall, Mays Lick,
Powersville, Tuckahoe, Hittville, Minerva, US Route 62 at State Route
875, Abigail, Neave, Milford and Moranburg.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3849 8415 3849 8417 3850 8416 3850 8418
3851 8418 3856 8416 3855 8421 3856 8422
3857 8420 3858 8421 3858 8426 3864 8428
3874 8386 3867 8378 3865 8377 3864 8373
3852 8379 3848 8415
TIME...MOT...LOC 1952Z 256DEG 31KT 3858 8416
ConiglioSpecial weather statement, May 26, 2:54 PM EST, 15 minutes before
Special Weather Statement
National Weather Service Wilmington OH
354 PM EDT Sun May 26 2019
INZ073>075-080-KYZ090-091-262030-
Switzerland IN-Ripley IN-Ohio IN-Dearborn IN-Boone KY-Gallatin KY-
354 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT OHIO...SOUTHEASTERN RIPLEY...
SOUTHERN DEARBORN...SWITZERLAND...BOONE AND GALLATIN COUNTIES UNTIL
430 PM EDT...
At 354 PM EDT, radar indicated a strong thunderstorm near Dillsboro,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Lawrenceburg, Greendale, Aurora, Rising Sun, Oakbrook, Burlington,
Union, Warsaw, Dillsboro, Shawnee, Moores Hill, Florence, Wilmington,
French, Addyston, Hartford, Fairview, Patriot, Aberdeen and Idlewild.
This includes I-71 in Kentucky between mile markers 69 and 75.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3909 8522 3913 8482 3911 8482 3911 8479
3913 8477 3914 8472 3911 8469 3881 8464
3876 8515
TIME...MOT...LOC 1954Z 256DEG 31KT 3893 8511
ConiglioLocal storm report, May 26, 2:56 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
356 PM EDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 AM TSTM WND GST 4 ENE JOHNSTOWN 40.17N 82.63W
05/26/2019 M55 MPH LICKING OH PUBLIC
DAVIS WEATHER STATION MEASURED 55 MPH AT RESIDENCE.
&&
JEGSpecial weather statement, May 26, 2:58 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Wilmington OH
358 PM EDT Sun May 26 2019
KYZ091>093-OHZ077-078-262030-
Boone KY-Kenton KY-Campbell KY-Hamilton OH-Clermont OH-
358 PM EDT Sun May 26 2019
...A STRONG THUNDERSTORM WILL AFFECT KENTON...CAMPBELL...BOONE...
CENTRAL HAMILTON AND WESTERN CLERMONT COUNTIES UNTIL 430 PM EDT...
At 358 PM EDT, radar indicated a strong thunderstorm over Edgewood,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
One half inch diameter hail...
Frequent cloud-to-ground lightning...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Norwood, Erlanger,
Fort Thomas, Newport, Blue Ash, Loveland, Reading, Montgomery,
Madeira, Edgewood, Alexandria, Elsmere, Wyoming, Cheviot, Fort
Mitchell and Villa Hills.
This includes the following Interstates...
I-71 in Kentucky between mile markers 76 and 77.
I-71 in Ohio between mile markers 0 and 15.
I-74 in Ohio between mile markers 13 and 19.
I-75 in Kentucky between mile markers 168 and 191.
I-75 in Ohio between mile markers 0 and 12.
Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3918 8470 3927 8421 3887 8407 3885 8423
3887 8423 3885 8430 3881 8463
TIME...MOT...LOC 1958Z 255DEG 24KT 3900 8456
Coniglio